MAUDE Adverse Event Report: ARTHROCARE CORPORATION ULTRABUTTON ADJUSTABLE FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION ULTRABUTTON ADJUSTABLE FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290003
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an acl reconstruction, the first and second shortening loops of an ultrabutton device tore.No sharp-edged instruments were used during shortening.The torn ultrabutton could be pulled out of the thigh muscle by the traction suture.The procedure was resumed, after a delay greater than 30 minutes, using an equivalent s+n back-up.Additional anesthesia was required as consequence of the surgical prolongation.No further complications were reported.The patient's status is good.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: d9: is this device available for evaluation? h6: medical device problem code, component code, type of investigation and investigation findings.H11: the reported device was received for evaluation.A visual evaluation showed the device was not returned with original packaging.The adjustable loop has been fractured from the long braid of the suture.The ultrabutton shows wear and evidence of being gripped multiple times with a sharp instrument such as a grasper.Bio debris is present.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (breakage of the suture by a damage caused by a sharp instruments).Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRABUTTON ADJUSTABLE FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24724190
Report Number3006524618-2026-00158
Device Sequence Number10139612
Product Code MBI
UDI-Device Identifier00885556613825
UDI-Public885556613825
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290003
Device Lot Number2200609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown